Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 7, 2012, 1:13 PM EDT for Broward County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 1:13 PM EDT (17:13 UTC)
- Expired
- Sep 7, 2012, 2:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 898 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
403 WWUS82 KMFL 071713 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 113 PM EDT FRI SEP 7 2012 FLZ072>074-172-173-071800- COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 113 PM EDT FRI SEP 7 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 200 PM EDT * AT 112 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CAROL CITY...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... CAROL CITY... MIAMI GARDENS... IVES ESTATES... MIRAMAR... MIRAMAR PARKWAY AND UNIVERSITY DRIVE... NORTH PERRY AIRPORT... AND SURROUNDING COMMUNITIES. LAT...LON 2612 8038 2609 8013 2584 8019 2584 8039 TIME...MOT...LOC 1714Z 187DEG 6KT 2594 8028 $$ 10
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 7:27 AM EDT, 5 hours 46 minutes earlier.
Area forecast discussion, Sep 7, 7:27 AM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 727 AM EDT FRI SEP 7 2012 .AVIATION... LITTLE CHANGE IN THE 12Z TAFS. A LIGHT SOUTHERLY TO SOUTH SOUTHWESTERLY FLOW IS EXPECTED ACROSS THE REGION. BUT BOTH THE EAST AND WEST COAST SEA BREEZES SHOULD FORM IN THE LATE MORNING AND EARLY AFTERNOON. ALTHOUGH THE UPPER LEVEL LOW FROM PREVIOUS DAYS IS EXPECTED TO START RETREATING TO THE EAST...IT SHOULD STILL RESULT IN A CHANCE OF A FEW STRONG THUNDERSTORMS LATER THIS AFTERNOON. MAINLY VFR CONDITIONS ARE EXPECTED THROUGH LATE MORNING THEN WITH SHOWERS AND/OR THUNDERSTORMS IN THE AFTERNOON BRIEF PERIODS OF SUB-VFR TO IFR CONDITIONS MAY BE POSSIBLE ALL TAF SITES. && .PREV DISCUSSION... /ISSUED 350 AM EDT FRI SEP 7 2012/ ..WILL AFFECT PRIMARILY THE INTERIOR AND E COAST. SOME OF THE THUN -DERSTORMS STILL COULD BECOME STRONG WITH FREQUENT LIGHTNING... LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS. LONG TERM...MONDAY THROUGH THURSDAY...SOUTHWESTERLY WINDS INCREASE PULLING SOME DEEPER MOISTURE TOWARDS FLA WHICH WILL INCH UPWARDS THE CHANCES OF RAIN MONDAY AND TUESDAY. THE INTERIOR AND E AGAIN WILL BE AFFECTED THE MOST. THE FRONT APPEARS TO REACH THE LAKE OKEECHOBEE REGION LATE MONDAY AND MAY MOVE THROUGH THE S PORTIONS OF THE AREA DURING THE DAY TUESDAY WITH A DEEP NORTHEASTERLY WIND FLOW DEVELOP -ING WEDNESDAY INTO THURSDAY WITH DRIER CONDITIONS...AND...WITH ANY DIURNAL CONVECTION AFFECTING THE INTERIOR AND W. NO REAL TEMPERATURE COOL OFF EXPECTED EXCEPT THE WIND FLOW OFF OF THE ATLC WILL GIVE THE EASTERN AREAS SOME MINOR RELIEF BUT WARMER TEMPERATURES WILL OCCUR IN THE W. MARINE...THOUGH LESLIE ESSENTIALLY STALLED...A SMALL NORTHEASTERLY SWELL GENERATED BY THIS SYSTEM MOVING INTO THE PALM BEACH WATERS WHICH MAY SPREAD SOUTHWARD THROUGH THE WEEKEND. 'TIL LESLIE GETS MOVING NORTHWARD THIS WILL PERSIST POSSIBLY INTO EARLY NEXT WEEK BEFORE SWELLS BECOME GREATER THAN 2 FEET IN THE PALM BEACH WATERS. COMBINED WITH FAVORABLE LOW TIDES...THE SWELL WILL LEAD TO AN INCREASED RISK OF RIP CURRENTS ALONG THE ATLC BEACHES. TODAY AND THROUGH THE WEEKEND...WINDS GENERALLY LESS THAN 15 KNOTS WITH SEAS 3 FEET OR LESS. BUT SEAS INCREASE IN THE ATLC WATERS OFF OF PALM BEACH EARLY NEXT WEEK. BEFORE THE FRONT...THE SOUTHWESTERLY WINDS MAY LEAD TO SOME RIP CURRENT RISK AT THE W COAST BEACHES AS WELL OVER THE WEEKEND. FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 89 74 90 76 / 30 20 30 20 FORT LAUDERDALE 88 77 90 79 / 20 20 30 20 MIAMI 89 76 90 78 / 20 20 20 20 NAPLES 89 74 89 76 / 20 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...15/JR AVIATION/RADAR...60/BD
Hazardous weather outlook, Sep 7, 4:39 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 439 AM EDT FRI SEP 7 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 072345- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 439 AM EDT FRI SEP 7 2012 ...FLOOD WARNING EAST CENTRAL PALM BEACH COUNTY CONTINUES... ...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON ACROSS THE SOUTH FLORIDA PENINSULA. THE MAIN IMPACT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL, FREQUENT LIGHTNING STRIKES AND POSSIBLE HAIL. WATERSPOUTS: THE COMBINATION OF CLOUD CONVERGENCE BANDS AND A FAVORABLE LOW LEVEL WIND PROFILE ACROSS THE GULF AND ATLANTIC WATERS WILL RESULT IN A RISK OF WATERSPOUTS. WIND: WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS. FLOODING: ALTHOUGH AREAS HAVE IMPROVED OVER THE PAST FEW DAYS FLOODING CONTINUES ACROSS PORTIONS OF EAST CENTRAL PALM BEACH COUNTY WITH SOME ROADS STILL IMPASSABLE DUE TO STANDING WATERS. THE FLOOD WARNING REMAINS IN EFFECT FOR THESE AREAS. TEMPERATURES: THE HEAT INDEX COULD REACH NEAR ONE HUNDRED DEGREES ACROSS THE INTERIOR PORTIONS OF THE PENINSULA TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED AFTERNOON THUNDERSTORMS AFFECTING THE PENINSULA CAN BE EXPECTED. LATE IN THE WEEKEND WESTERLY WINDS ARE FORECAST TO INCREASE ACROSS THE GULF WATERS WITH AN INCREASING RISK OF RIP CURRENTS ALONG THE GULF COAST BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 7, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 113 PM EDT FRI SEP 7 2012 FLZ072>074-172-173-071800- COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 113 PM EDT FRI SEP 7 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 200 PM EDT * AT 112 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CAROL CITY...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... CAROL CITY... MIAMI GARDENS... IVES ESTATES... MIRAMAR... MIRAMAR PARKWAY AND UNIVERSITY DRIVE... NORTH PERRY AIRPORT... AND SURROUNDING COMMUNITIES. LAT...LON 2612 8038 2609 8013 2584 8019 2584 8039 TIME...MOT...LOC 1714Z 187DEG 6KT 2594 8028 10
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:39 PM EDT | River Flood Warning | MFL | Glades | 68 hr |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.